MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the injector shaft got under the optical part of the lens.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint could not be confirmed.The device was returned in clear plastic bag in the carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The lens bay doors are opened.The lens is positioned posterior surface up in the lens bay and is partially exiting the door.The plunger is advanced into the lens bay.The product investigation could not identify the root cause for the reported complaint "injector shaft got under optical part of the lens during implantation".The device was returned with the lens bay door opened and the lens has evidence of being removed from the device.Due to this, we are unable to confirm the lens position in the device and determine a root cause.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18684048
Report Number9612169-2024-00107
Device Sequence Number6380425
Product Code HQL
UDI-Device Identifier00380652393652
UDI-Public00380652393652
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberCNA0T0
Device Lot Number25629651
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown